off steroids

hi all am now off all steroids and have been for about 3 weeks, but am finding am in a lot of pain. my hands and fingers constantly hurt and my shoulders too. am having to take more pain medication than before. am pleased to be off the steroids though. rumey says I am in remission and have been for about 5 months now. but since coming off the steroids am finding am in more pain.

do you think it is worth ringing my rumey nurse up? just wanted to share this news with you all. this is a brilliant site, hope everyone is taking it easy.

Carol xx

7 Replies

  • i know how you feel,i was at GP yesterday hoping to get a steroid jag to help me through but hes at bit concerened about my heart as it was racing a bit as ive angina as well as ra and oa,so i phoned my rheumy nurse and she was a great help so i would give her a call and see what she says

  • Unfortunately coming off steroids in itself can make me have joint and muscle pain, so it is often difficult to tell what are the withdrawal symptoms and what is the RD. I usually have about four days when I feel awful and have lots of aches and pains before settling down at a lower dose. As I have done this(tailed down the dose of steroids) several times now, I know what to expect for my body. But it does seem very individual.

  • Hi

    I very slowly came off steroids about a year ago. It took me quite a while, because I tailored them down to 1mg a day, but I still had side effects of joint pain & what seemed like minor flair ups. I stool with it as I been on them for 20 years & I was fat, though I can't seem to shift the weight, especially as I'm having to get regular steroid injections. I am still pleased that I am off them. Stick with it, it's worth it in the end.

  • Hiya

    I think it took about six to eight weeks from stopping prednisolone altogether for the random 'flare like' pains to ease and stop altogether. I kept thinking I was going to flare but I didn't. I guess it was part of the detox after having taken high doses for a long time. I did take painkillers as and when to help.

    It was worth all the ups and downs in the end to be free of it and I hope I never have to take steroid again.

    Always good to speak to a rheumy nurse or GP as they might be able to encourage you or help with pain killers to make you feel more comfortable.

    Best wishes.


  • Thank you for your reply, I was on a low dose of 7.5 g but am pleased to be off them altogether. am still having to take more pain killers though. will ring my rumey nurse up next week if am still struggling.

    Hope you have good day today.


  • Hope it has been a better day for you too.

  • yes it has been today as its my days of this sat and sun. hope your all doing ok today. thank you for your reply.

    Carol x

You may also like...